Alert archive / Nevada / River Flood Warnings in 2011

River Flood Warning 11, NWS Elko, NV

May 14, 2011Elko County, Nevada

NWS Elko, NV issued this river flood warning at May 14, 2011, 7:10 PM PDT for Elko County, Nevada. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
May 14, 2011, 7:10 PM PDT (02:10 UTC)
Expired
May 16, 2011, 3:40 AM PDT
In force
33 hr
Issued by
NWS Elko, NV
Flood severity
Minor

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Jarbidge River near Jarbidge (JBGN2).

Action stage
5 ft
Minor stage
5.5 ft
Moderate stage
6 ft
Major stage
7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13162225, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WGUS45 KLKN 150210
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
710 PM PDT SAT MAY 14 2011

...THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN NEVADA... 

  JARBIDGE RIVER BELOW JARBIDGE AFFECTING ELKO COUNTY

FOR THE JARBIDGE RIVER, INCLUDING JARBIDGE, MINOR FLOODING IS 
OCCURING, WITH RIVER LEVELS FORECASTED TO INCREASE.  

SNOW MELT HAS INCREASED DUE TO WARM TEMPERATURES DURING THE LAST 
SEVERAL DAYS...CAUSING THE JARBIDGE RIVER TO RISE TO FLOOD STAGE. 
ADDITIONAL RISES CAN BE EXPECTED DURING THE NEXT TWO DAYS AS SNOW 
WHICH HAS ALREADY MELTED FLOWS DOWNSTREAM...EVEN THOUGH 
TEMPERATURES WILL BE DECREASING.

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    SUN    MON    TUE

JARBIDGE RIVER
  JARBIDGE          5.5    5.5 SAT 06 PM    5.7    5.8    5.7

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED EARLY SUNDAY MORNING...


&&

NVC007-160210-
/O.NEW.KLKN.FL.W.0011.110515T0210Z-000000T0000Z/
/JBGN2.1.ER.110515T0100Z.110515T0100Z.000000T0000Z.UU/
710 PM PDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE JARBIDGE RIVER BELOW JARBIDGE.
* UNTIL FURTHER NOTICE.
* AT  6:00 PM SATURDAY THE STAGE WAS 5.5 FEET. 
* FLOOD STAGE IS 5.5 FEET.
* IMPACT...AT 5.5 FEET...FLOOD STAGE; MINOR FLOODING ALONG CHANNEL.

$$
3 follow-up statements
861 
WGUS85 KLKN 151045
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
345 AM PDT SUN MAY 15 2011

FOR THE MARYS RIVER, INCLUDING CHARLESTON...DEETH, MODERATE FLOODING 
IS OCCURING, WITH RIVER LEVELS FORECASTED TO INCREASE A BIT MORE 
BEFORE DECREASING.  FOR THE MARTIN CREEK, INCLUDING PARADISE VALLEY, 
MINOR FLOODING IS OCCURING AND IS EXPECTED TO CONTINUE.  FOR THE 
JARBIDGE RIVER, INCLUDING JARBIDGE, MINOR FLOODING IS OCCURING, WITH 
RIVER LEVELS FORECASTED TO INCREASE.  FOR THE BRUNEAU RIVER, 
INCLUDING ROWLAND, MINOR FLOODING IS OCCURING, WITH RIVER LEVELS 
FORECASTED TO INCREASE.  FOR THE OWYHEE RIVER, INCLUDING MOUNTAIN 
CITY, MINOR FLOODING IS OCCURING, WITH RIVER LEVELS FORECASTED TO 
INCREASE.

WHILE TEMPERATURES WILL BEGIN TO COOL TODAY...CONTINUED RUNOFF FROM 
SNOW MELT IN RECENT DAYS WILL RESULT IN CONTINUED RISES ON MANY RIVERS
AND STREAMS. SOME DECREASE IN RIVER LEVELS IS LIKELY TO OCCUR EARLY IN
THE COMING WORK WEEK AS SNOW MELT CONTINUES TO DECLINE.

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    MON    TUE    WED

MARYS RIVER
  CHARLESTON        5.0    6.0 SUN 03 AM    5.1    4.6    4.3
  DEETH             6.0    5.6 SUN 03 AM    6.2    6.5    6.5

MARTIN CREEK
  PARADISE VALLEY   5.0    5.3 SUN 03 AM    4.7    4.4    4.2

JARBIDGE RIVER
  JARBIDGE          5.5    5.5 SUN 03 AM    5.6    5.5    5.3

BRUNEAU RIVER
  ROWLAND           7.0    7.7 SUN 03 AM    7.8    7.7    7.2

OWYHEE RIVER
  MOUNTAIN CITY     8.0    8.8 SUN 03 AM    8.9    8.8    8.4

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...


&&

NVC007-161045-
/O.CON.KLKN.FL.W.0007.000000T0000Z-110517T0100Z/
/MBON2.2.ER.110513T0415Z.110515T0615Z.110516T1300Z.UU/
345 AM PDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARYS RIVER NEAR CHARLESTON.
* UNTIL MONDAY EVENING.
* AT  3:30 AM SUNDAY THE STAGE WAS 6.0 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
* IMPACT...AT 6.0 FEET...MODERATE LOWLAND FLOODING THROUGHOUT REACH 
  WITH MANY ROADS NEAR RIVER BEGINNING TO FLOOD OR WASH OUT.  ABOUT 
  1000 CFS.  LIKE FLOOD OF 5/17/2005.

$$

NVC007-161045-
/O.CON.KLKN.FL.W.0006.000000T0000Z-110519T2200Z/
/MHSN2.1.ER.110515T1900Z.110517T0900Z.110519T1000Z.UU/
345 AM PDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARYS RIVER ABOVE HOT SPRINGS CK NEAR DEETH.
* UNTIL THURSDAY AFTERNOON.
* AT  3:15 AM SUNDAY THE STAGE WAS 5.6 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 6.6 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 6.8 FEET...MINOR TO MODERATE LOWLAND FLOODING ON LOWER 
  MARY'S RIVER, WITH FLOODING OF MANY RURAL ROADS NEAR THE RIVER.  
  SOME STREETS IN DEETH FLOOD, AS WELL AS BASEMENTS AND FOUNDATIONS 
  OF A FEW HOMES.  ABOUT 800 CFS.

$$

NVC013-160400-
/O.CON.KLKN.FL.W.0008.000000T0000Z-110516T0400Z/
/MARN2.1.ER.110514T1500Z.110515T1000Z.110515T1600Z.UU/
345 AM PDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARTIN CREEK NEAR PARADISE VALLEY.
* UNTIL LATE THIS MORNING.
* AT  3:00 AM SUNDAY THE STAGE WAS 5.3 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE; MINOR FLOODING.

$$

NVC007-161045-
/O.CON.KLKN.FL.W.0011.000000T0000Z-000000T0000Z/
/JBGN2.1.ER.110515T0100Z.110515T1000Z.000000T0000Z.UU/
345 AM PDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE JARBIDGE RIVER BELOW JARBIDGE.
* UNTIL FURTHER NOTICE.
* AT  3:00 AM SUNDAY THE STAGE WAS 5.5 FEET. 
* FLOOD STAGE IS 5.5 FEET.
* IMPACT...AT 5.5 FEET...FLOOD STAGE; MINOR FLOODING ALONG CHANNEL.

$$

NVC007-161045-
/O.CON.KLKN.FL.W.0010.000000T0000Z-000000T0000Z/
/BRON2.1.ER.110514T1530Z.110515T1015Z.000000T0000Z.UU/
345 AM PDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE BRUNEAU RIVER AT ROWLAND.
* UNTIL FURTHER NOTICE.
* AT  3:30 AM SUNDAY THE STAGE WAS 7.7 FEET. 
* FLOOD STAGE IS 7.0 FEET.


$$

NVC007-161044-
/O.CON.KLKN.FL.W.0009.000000T0000Z-000000T0000Z/
/OMCN2.1.ER.110514T0250Z.110515T0945Z.000000T0000Z.UU/
345 AM PDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE OWYHEE RIVER AT MOUNTAIN CITY.
* UNTIL FURTHER NOTICE.
* AT  3:00 AM SUNDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 8.0 FEET.


$$
570 
WGUS85 KLKN 152051
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
151 PM PDT SUN MAY 15 2011

FOR THE MARYS RIVER, INCLUDING CHARLESTON...DEETH, MINOR FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE.  FOR THE MARTIN CREEK, 
INCLUDING PARADISE VALLEY, MINOR FLOODING IS OCCURRING AND IS EXPECTED
TO CONTINUE.  FOR THE JARBIDGE RIVER, INCLUDING JARBIDGE, MINOR FLOODING IS
OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE.  FOR THE BRUNEAU RIVER,
INCLUDING ROWLAND, MINOR FLOODING IS OCCURRING, WITH RIVER LEVELS FORECASTED TO
DECREASE.  FOR THE OWYHEE RIVER, INCLUDING MOUNTAIN CITY, MINOR FLOODING IS 
OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE.  

A COLD FRONT IS BRINGING COOLER TEMPERATURES TO THE REGION...WHICH WILL
DRASTICALLY SLOW SNOW MELT THROUGH MID WEEK. HOWEVER MINOR RISES ARE STILL
LIKELY IN SOME RIVERS AND STREAM EARLY THIS WEEK DUE TO SNOW MELT FROM THE
PREVIOUS FEW DAYS WORKING INTO THE WATERWAYS.

                    FLD      OBSERVED         FORECAST 7AM
LOCATION            STG    STG DAY  TIME    MON    TUE    WED

MARYS RIVER
  CHARLESTON        5.0    5.8 SUN 12 PM    5.4    4.9    4.5
  DEETH             6.0    5.7 SUN 01 PM    6.1    6.8    7.0

MARTIN CREEK
  PARADISE VALLEY   5.0    5.4 SUN 01 PM    5.0    4.6    4.2

JARBIDGE RIVER
  JARBIDGE          5.5    5.5 SUN 01 PM    5.5    5.3    5.1

BRUNEAU RIVER
  ROWLAND           7.0    7.6 SUN 12 PM    7.4    7.0    6.7

OWYHEE RIVER
  MOUNTAIN CITY     8.0    8.8 SUN 01 PM    8.7    8.4    8.2

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED TONIGHT...


&&

NVC007-162051-
/O.EXT.KLKN.FL.W.0007.000000T0000Z-110517T1400Z/
/MBON2.2.ER.110513T0415Z.110515T0615Z.110517T0200Z.UU/
151 PM PDT SUN MAY 15 2011

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE MARYS RIVER NEAR CHARLESTON.
* UNTIL TUESDAY MORNING.
* AT 12:30 PM SUNDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 6.0 FEET...MODERATE LOWLAND FLOODING THROUGHOUT REACH 
  WITH MANY ROADS NEAR RIVER BEGINNING TO FLOOD OR WASH OUT.  ABOUT 
  1000 CFS.  LIKE FLOOD OF 5/17/2005.

$$

NVC007-162051-
/O.EXT.KLKN.FL.W.0006.000000T0000Z-110520T1500Z/
/MHSN2.1.ER.110516T0500Z.110517T1200Z.110520T0300Z.UU/
151 PM PDT SUN MAY 15 2011

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE MARYS RIVER ABOVE HOT SPRINGS CK NEAR DEETH.
* UNTIL FRIDAY MORNING.
* AT  1:15 PM SUNDAY THE STAGE WAS 5.7 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 7.0 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THURSDAY EVENING.
* IMPACT...AT 6.8 FEET...MINOR TO MODERATE LOWLAND FLOODING ON LOWER 
  MARY'S RIVER, WITH FLOODING OF MANY RURAL ROADS NEAR THE RIVER.  
  SOME STREETS IN DEETH FLOOD, AS WELL AS BASEMENTS AND FOUNDATIONS 
  OF A FEW HOMES.  ABOUT 800 CFS.

$$

NVC013-161200-
/O.EXT.KLKN.FL.W.0008.000000T0000Z-110516T1200Z/
/MARN2.1.ER.110514T1500Z.110515T2000Z.110516T0000Z.UU/
151 PM PDT SUN MAY 15 2011

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE MARTIN CREEK NEAR PARADISE VALLEY.
* UNTIL LATE TONIGHT.
* AT  1:00 PM SUNDAY THE STAGE WAS 5.4 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY MORNING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE; MINOR FLOODING.

$$

NVC007-162051-
/O.CON.KLKN.FL.W.0011.000000T0000Z-000000T0000Z/
/JBGN2.1.ER.110515T0100Z.110515T1800Z.000000T0000Z.UU/
151 PM PDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE JARBIDGE RIVER BELOW JARBIDGE.
* UNTIL FURTHER NOTICE.
* AT  3:00 AM SUNDAY THE STAGE WAS 5.5 FEET. 
* FLOOD STAGE IS 5.5 FEET.
* IMPACT...AT 5.5 FEET...FLOOD STAGE; MINOR FLOODING ALONG CHANNEL.

$$

NVC007-162051-
/O.CON.KLKN.FL.W.0010.000000T0000Z-000000T0000Z/
/BRON2.1.ER.110514T1530Z.110515T1315Z.000000T0000Z.UU/
151 PM PDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE BRUNEAU RIVER AT ROWLAND.
* UNTIL FURTHER NOTICE.
* AT 12:30 PM SUNDAY THE STAGE WAS 7.6 FEET. 
* FLOOD STAGE IS 7.0 FEET.


$$

NVC007-162051-
/O.CON.KLKN.FL.W.0009.000000T0000Z-000000T0000Z/
/OMCN2.1.ER.110514T0250Z.110515T1345Z.000000T0000Z.UU/
151 PM PDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE OWYHEE RIVER AT MOUNTAIN CITY.
* UNTIL FURTHER NOTICE.
* AT  1:00 PM SUNDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 8.0 FEET.


$$
794 
WGUS85 KLKN 161040
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
340 AM PDT MON MAY 16 2011

FOR THE JARBIDGE RIVER, INCLUDING JARBIDGE, NO FLOODING IS OBSERVED 
OR FORECAST.  

COLDER TEMPERATURES HAVE BROUGHT AN END TO THE SNOW MELT OF RECENT 
DAYS. THIS HAS ALLOWED THE JARBIDGE RIVER TO SUBSIDE BELOW FLOOD 
STAGE. IT SHOULD REMAIN BELOW FLOOD STAGE FOR THE NEXT SEVERAL DAYS 
AT LEAST. LOW LYING AREAS NEAR THE RIVER CHANNEL MAY STILL BE 
PARTIALLY UNDER WATER...AND ANYONE INTENDING TO BE NEAR THE RIVER
SHOULD CONTINUE TO EXERCISE CAUTION.

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    TUE    WED    THU

JARBIDGE RIVER
  JARBIDGE          5.5    5.2 MON 12 AM    5.0    4.8    4.6

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...


&&

NVC007-161110-
/O.CAN.KLKN.FL.W.0011.000000T0000Z-110516T1040Z/
/JBGN2.1.ER.110515T0100Z.110516T0845Z.110516T0846Z.UU/
340 AM PDT MON MAY 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE JARBIDGE RIVER BELOW JARBIDGE.
* AT  12:00 AM MONDAY THE STAGE WAS 5.2 FEET. 
* FLOOD STAGE IS 5.5 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at May 14, 2:46 PM PDT, 4 hours 24 minutes earlier.

Area forecast discussion, May 14, 2:46 PM PDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
246 PM PDT SAT MAY 14 2011

.SYNOPSIS...LOW PRESSURE OFF THE PACIFIC COAST WILL IMPACT THE
GREAT BASIN FOR THE NEXT SEVERAL DAYS. A VIGOROUS SURFACE COLD
FRONT WILL PUSH ACROSS NEVADA ON SUNDAY...BRINGING STRONG WINDS
AND MUCH COLDER WEATHER FOR UNSETTLED WEATHER INTO THE BEGINNING
OF NEXT WEEK.
&&

.SHORT TERM...TONIGHT THROUGH MONDAY. THUNDERSTORMS EXPECTED TO
DIMINISH BY 04Z AS AIRMASS STABILIZES. EXPECT SHOWERS OVERNIGHT AS
COLD FRONT FRONT MOVES ACROSS THE CWA. SURFACE GRADIENTS REMAIN TIGHT
OVER NORTHERN NYE COUNTY TO KEEP WIND ADVISORY CONTINUING THROUGH
11 PM...EVEN THOUGH EXPECT STRONGEST WINDS THROUGH 9 PM AND LOCATED
OVER THE WESTERN PORTION OF NORTHERN NYE COUNTY. COLD AIRMASS
BEHIND THE FRONT LAGS UNTIL 18Z WESTERN PORTION AND 00Z MONDAY FOR
REST OF THE CWA. COLD ENOUGH SUNDAY NIGHT FOR SNOW LEVELS TO LOWER
TO THE VALLEY FLOORS. TIGHT SURFACE GRADIENT IN CONJUNCTION WITH A
STRONG 700 MB FLOW TO KEEP HIGH WIND WATCH CONTINUING FOR NORTHERN
NYE AND WHITE PINE COUNTY FOR SUNDAY.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. HOPE YOU ENJOYED
THE WARM WEATHER. THE LONG TERM WILL FEATURE ANOTHER LONG STRETCH OF
UNSEASONABLY COOL AND UNSETTLED WEATHER AS A LARGE STORM SYSTEM ONLY
SLOWLY TRACKS ACROSS THE GREAT BASIN.

USED THE SLOWER PROGRESSION OF THE LATEST ECMWF SOLUTIONS AS A GUIDE
FOR THE LONG TERM GRIDS. FEEL GFS IS WAY TOO PROGRESSIVE...AND
UNFORTUNATELY FOR SPRING WEATHER FANS THIS STORM WILL BE IN NO HURRY
TO LEAVE. MONDAY NIGHT...12Z ECMWF PROGS 546 DM UPPER LOW JUST NORTH
OF EUREKA CALIFORNIA. VARIOUS DISTURBANCES ROTATING AROUND PARENT
TROUGH WILL LEAD TO INCREASED RAIN/SNOW SHOWER COVERAGE TUESDAY AND
INCREASED POP GRIDS ACCORDINGLY TO NEAR 12Z MEX GUIDANCE. MRA POPS
ARE EVEN HIGHER IN THE 55-60% RANGE...SO CERTAINLY ROOM TO GO
HIGHER. ECMWF PRODUCES WIDESPREAD QPF ACROSS THE CWA TUESDAY...WITH
A RAIN/SNOW MIX TUESDAY MORNING...TRANSITIONING TO MAINLY RAIN IN
THE AFTERNOON. WITH THE CLOUDS AND PRECIP...ANOTHER CLOUDY
UNSEASONABLY CHILLY DAY WITH MAX TEMPS ONLY IN THE 50S AND SOME 15
DEGREES BELOW NORMAL.

EARLY WEDNESDAY...COLD 548 DM LOW STILL NEAR RENO IN WESTERN NEVADA.
UPPER LOW SLOWLY TRACKS ACROSS NEVADA ON WEDNESDAY...PRODUCING
RAIN/SNOW SHOWERS WEDNESDAY MORNING...AND AGAIN CHANGING TO MOSTLY
RAIN FOR THE VALLEYS IN THE AFTERNOON. AGAIN...INCREASED POPS TO
FOLLOW THIS THINKING BUT HARD TO RAISE POPS ANY FURTHER UNTIL GFS
COMES ON BOARD WITH THE SLOWER TIMING. ANOTHER UNSEASONABLY COOL DAY
STUCK IN THE 50S.

PREFERRED SLOWER 12Z ECMWF STILL HAS UPPER LOW ONLY MAKING PROGRESS
TO NEAR SALT LAKE CITY EVEN BY THURSDAY AFTERNOON. WPAP AROUND
PRECIPITATION LIKELY TO CONTINUE ACROSS MUCH OF NE NEVADA IF THIS
SOLUTION WERE TO VERIFY...WITH YET ANOTHER DAY OF WELL BELOW NORMAL
TEMPERATURES ON THURSDAY. GFS WOULD SUGGEST WEATHER TO IMPROVE SOME
BY EARLY NEXT WEEKEND WITH AT LEAST SOME RIDGING AND DRIER
WEATHER...BUT ECMWF IS QUITE PESSIMISTIC AND UNSETTLED WITH SHOWERS
PERSISTING ACROSS NORTHERN NEVADA NEXT FRIDAY AND SATURDAY. BT

&&

.AVIATION...SCATTERED CONVECTION EXPECTED TO CONTINUE NEAR
KWMC/KEKO/KELY THROUGH 03Z. PLAN ON MAINTAINING VCTS AT THESE
TERMINALS INTO THE EVENING...RADAR TRENDS WILL DETERMINE IF ANY TAF
SITES ARE IN NEED OF TEMPO GROUPS. WITH A WARM/DRY BOUNDARY
LAYER...PRIMARY THREAT FROM ANY THUNDERSTORMS WILL BE STRONG
DOWNBURST WINDS TO NEAR 50 KTS...AS WELL AS AREAS OF BLOWING DUST.
KTPH WILL REMAIN DRY INTO THE EVENING...WITH STRONG SOUTH WINDS
GUSTING TO NEAR 40 KTS AT TIMES.

FLYING WEATHER TO DETERIORATE FURTHER ON SUNDAY...AS A STRONG LATE
SEASON COLD FRONT SWEEPS ACROSS NEVADA. ORGANIZED -SHRA AND LIKELY
MVFR/IFR TO ARRIVE WITH THE COLD FRONT AT KWMC 09-12Z SUN...12-18Z
AT KTPH...18-21Z AT KEKO...AND NEAR 00Z MON AT KELY. MUCH COLDER
AIR ARRIVES BEHIND THE FRONT...WITH SHRA EXPECTED TO MIX WITH/CHANGE
TO -SHSN AT THE TERMINALS BEFORE PRECIP ENDS. VERY STRONG PREFRONTAL
SOUTH WINDS WILL AFFECT WHITE PINE COUNTY AND KELY SUNDAY AVERAGING
25-35 KTS WITH GUSTS NEAR 45 KTS LIKELY. BT

&&

.HYDROLOGY...WARM TEMPERATURES HAVE SPED UP THE SNOW MELT PROCESS.
SEVERAL RIVERS ARE ON THE RISING LIMB OF THEIR HYDROGRAPHS...AND
WILL CONTINUE THROUGH SUNDAY EVENING.  AFTER FROPA SUNDAY
TEMPERATURES DROP RAPIDLY AND SNOW SHOWERS WILL REPLACE MOST RAIN
SHOWERS WITH MIN TEMPS DROPPING BELOW FREEZING.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 11 PM PDT SUNDAY FOR EXTREME EASTERN
ELKO COUNTY.

WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR NORTHERN NYE
COUNTY.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
NORTHERN NYE COUNTY...WHITE PINE COUNTY.

&&

97/99/97
Hazardous weather outlook, May 14, 3:11 PM PDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
311 PM PDT SAT MAY 14 2011

NVZ013-035-151500-
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
311 PM PDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND ADVISORY REMAINS IN EFFECT FOR NORTHERN NYE COUNTY THROUGH
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AHEAD OF THE COLD FRONT...HIGH WINDS WILL DEVELOP ON SUNDAY
AFTERNOON AND EVENING...ESPECIALLY OVER NORTHEAST NYE COUNTY AND
WHITE PINE COUNTY. THIS HAS THE POTENTIAL TO MAKE DRIVING
DANGEROUS FOR TRUCKS AND RVS AND OTHER HIGH PROFILE VEHICLES.

TEMPERATURES WILL DROP DRAMATICALLY AFTER THE FRONT PASSES
THROUGH SUNDAY...BRINGING SNOW SHOWERS AND EVEN LIGHT
ACCUMULATIONS ON THE HIGHER RIDGES. THE COOLER WEATHER IS EXPECTED
TO CONTINUE THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ030>034-036-037-151500-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
311 PM PDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL
CONTINUE TO AFFECT THE NORTHERN GREAT BASIN OVERNIGHT.
THUNDERSTORMS WILL DIMINISH LATER THIS EVENING...WHILE SHOWERS
WILL CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AS A STRONG COLD FRONT MOVES INTO THE REGION ON SUNDAY...SHOWERS
WILL CHANGE OVER TO SNOW FOR MANY LOCATIONS AS THE FREEZING LEVEL
DROPS DRAMATICALLY. VALLEY FLOORS WILL HAVE SNOW SHOWERS...BUT NO
ACCUMULATIONS ARE EXPECTED...EXCEPT ON THE HIGHEST RIDGES SUCH AS
IN THE RUBIES. WINDS WILL BE GUSTY SUNDAY...ESPECIALLY OVER EXTREME
EASTERN ELKO COUNTY WHERE A WIND ADVISORY HAS BEEN ISSUED.
TEMPERATURES WILL REMAIN COOL WITH FREEZING TEMPERATURES RETURNING
ON MONDAY MORNING. THE COOLER WEATHER IS EXPECTED TO CONTINUE
THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, May 14, 2:19 PM PDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
219 PM PDT SAT MAY 14 2011

NVZ030-142145-
HUMBOLDT COUNTY NV-
219 PM PDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUMBOLDT COUNTY UNTIL
245 PM PDT...

AT 215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF MCDERMITT...MOVING NORTH AT 25
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   MCDERMITT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4182 11758 4182 11790 4200 11801 4201 11750
      4200 11749
TIME...MOT...LOC 2119Z 172DEG 22KT 4190 11772

TURNER
Special weather statement, May 14, 4:13 PM PDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
413 PM PDT SAT MAY 14 2011

NVZ030-142345-
HUMBOLDT COUNTY NV-
413 PM PDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL
445 PM PDT...

AT 407 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINNEMUCCA...MOVING NORTH AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THE WINNEMUCCA AIRPORT REPORTED A WIND GUST OF 53 MPH AT 408 PM.

* LOCATIONS IMPACTED INCLUDE...
  WINNEMUCCA
  RURAL SOUTHERN HUMBOLDT COUNTY...
  RURAL CENTRAL HUMBOLDT COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4127 11729 4075 11736 4075 11765 4085 11766
      4085 11792 4131 11800
TIME...MOT...LOC 2312Z 177DEG 30KT 4097 11765

TURNER
Special weather statement, May 14, 4:16 PM PDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
416 PM PDT SAT MAY 14 2011

NVZ030-142345-
HUMBOLDT COUNTY NV-
416 PM PDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 445
PM PDT...

AT 412 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF OROVADA...MOVING NORTH AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OROVADA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4175 11790 4169 11755 4140 11773 4142 11791
TIME...MOT...LOC 2316Z 195DEG 18KT 4147 11781

MZ
Special weather statement, May 14, 4:50 PM PDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
450 PM PDT SAT MAY 14 2011

NVZ030-150015-
HUMBOLDT COUNTY NV-
450 PM PDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 515
PM PDT...

AT 444 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES NORTH OF WINNEMUCCA...MOVING NORTH AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OROVADA AND PORTIONS
OF US HIGHWAY 95 AND STATE ROUTE 140.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4156 11810 4166 11763 4119 11758 4114 11781
TIME...MOT...LOC 2348Z 164DEG 29KT 4129 11774

MZ
Special weather statement, May 14, 5:16 PM PDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
516 PM PDT SAT MAY 14 2011

NVZ030-150045-
HUMBOLDT COUNTY NV-
516 PM PDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HUMBOLDT COUNTY UNTIL 545
PM PDT...

AT 512 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARADISE VALLEY...MOVING NORTH AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  PARADISE VALLEY
  RURAL EASTERN HUMBOLDT COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4181 11763 4168 11717 4134 11748 4140 11770
TIME...MOT...LOC 0016Z 200DEG 25KT 4146 11754

TURNER

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 5:16 PM PDTSpecial Weather StatementLKN29 min
May 15, 3:13 AM PDTHigh Wind WarningLKNWhite Pine16 hr
May 15, 10:15 AM PDTSpecial Weather StatementLKN30 min

Nearby

River Flood Warnings in Nevada, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.